Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 3, 2012, 1:33 PM EDT for Leon County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2012, 1:33 PM EDT (17:33 UTC)
- Expired
- Aug 3, 2012, 2:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Tallahassee, FL
County Leon County, FL
The radar
The Tallahassee radar (KTLH), 4 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.6 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2919 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
122
WWUS82 KTAE 031733
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
133 PM EDT FRI AUG 3 2012
FLZ017-027-031830-
LEON FL-INLAND WAKULLA FL-
133 PM EDT FRI AUG 3 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEON AND WAKULLA
COUNTIES IN THE FLORIDA BIG BEND...
* UNTIL 230 PM EDT
AT 130 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 9 MILES NORTHWEST OF CRAWFORDVILLE...MOVING NORTHEAST
AT 20 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3031 8460 3063 8417 3047 8404 3043 8408
3036 8408 3016 8448
TIME...MOT...LOC 1733Z 235DEG 16KT 3029 8445
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 11:10 AM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 3, 11:10 AM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1110 AM EDT Fri Aug 3 2012 .NEAR TERM...[Today] For today we are expecting scattered showers across the area, with a 40 percent chance in the northeastern portion, and a 50 percent chance across the rest of the area. This was mainly based off of the sea breeze circulation, classifying today as a regime 6. Upper air data from 12 UTC does show an upper low developing off the Northeast Florida Coast, but this feature is a little far away today to create an impact on our local weather. The 12 UTC KTAE sounding shows the potential for moderate instability this afternoon (though not as high as what we saw on Thursday). The sounding also shows that storm motion at 0-6 km is essentially at 0 knots. This means that the convection that does develop today will most likely move very little. As a result, the strongest storms could produce areas of localized flooding. With a little more cloud cover today, temperatures will be in the low 90s all across our region. && .SHORT TERM... [Tonight through Sunday] Scattered diurnal convection will diminish tonight. On Saturday and Sunday, differences start to emerge between the NAM and the GFS. The NAM moves a weak tropical wave through the area on Saturday, and the GFS holds off until Sunday. Both models have an upper level shortwave dropping south and affecting the western zones on Saturday, so the likely PoPs from the previous forecast were maintained across that area. Elsewhere, scattered convection is expected on Saturday. PoPs were increased to likely on Sunday across northwest Florida in favor of the GFS with the expectation that a weak tropical wave will move westward through the area with increased moisture late in the day. This has some support from the 00z ECMWF as well. Seasonably warm temperatures are expected. && .LONG TERM... [Sunday night through next Friday] Weak tropical wave axis is forecast to pass across the forecast area late Sunday into Monday. With the southeasterly flow in the wake of the wave and a weakness aloft between subtropical ridges to the east and west, expect deep layer moisture to remain elevated on Monday with at least scattered showers and thunderstorms across the entire forecast area. The onshore low-level flow trajectory is expected to continue through at least Thursday, keeping PoPs elevated and temperatures near seasonal norms. && .AVIATION... [through 12Z Saturday] Fog has once again developed this morning across parts of Southwest and South Central GA. This fog has produced VLIFR conditions at ABY. IFR ceilings are being reported DHN with MVFR at ECP. The 12Z KTAE sounding shows that the surface inversion is very shallow this morning. Therefore, we expect the lowest conditions to improve rapidly, by around 13Z or possibly as late as 14Z. After VFR conditions establish themselves later this morning, a typical summertime pattern is expected for the rest of today, with scattered thunderstorms this afternoon and evening. Best chances for TSRA this afternoon appear to be at the FL terminals, where tempos are included in the forecast. && .MARINE... A ridge of high pressure south of the area is expected to keep light onshore winds through today. A tropical wave will then move west across the area late in the weekend swinging winds around to the east and southeast. A trough will establish itself north of the waters early next week with a ridge to the south. This will bring a return to light onshore winds. && .FIRE WEATHER... Afternoon Relative Humidity levels are expected to remain above critical thresholds for the next week, so red flag conditions are not expected. && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && Near Term...Godsey/Guba Short Term/Marine...DVD Long Term/Aviation/Fire Wx...Camp
Hazardous weather outlook, Aug 3, 2:18 AM EDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 218 AM EDT FRI AUG 3 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-041100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 218 AM EDT FRI AUG 3 2012 /118 AM CDT FRI AUG 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED. ALTHOUGH WIDESPREAD SEVERE IS NOT EXPECTED...AN ISOLATED SEVERE STORM OR TWO CANNOT BE RULED OUT. THE MAIN THREATS WITH ANY STORMS ARE EXPECTED TO BE GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. A WATERSPOUT OR TWO IS ALSO POSSIBLE TODAY WITH ANY STORMS OFFSHORE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH NEXT WEEK. THE THREAT FOR WIDESPREAD SEVERE STORMS IS LOW. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...SPOTTERS ARE URGED TO KEEP UP WITH CURRENT WEATHER CONDITIONS AND ACTIVATE IF A WARNING IS ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. DVD
In the hours before
Special weather statement, Aug 3, 1:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
133 PM EDT FRI AUG 3 2012
FLZ017-027-031830-
LEON FL-INLAND WAKULLA FL-
133 PM EDT FRI AUG 3 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEON AND WAKULLA
COUNTIES IN THE FLORIDA BIG BEND...
* UNTIL 230 PM EDT
AT 130 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 9 MILES NORTHWEST OF CRAWFORDVILLE...MOVING NORTHEAST
AT 20 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3031 8460 3063 8417 3047 8404 3043 8408
3036 8408 3016 8448
TIME...MOT...LOC 1733Z 235DEG 16KT 3029 8445
38-GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:41 PM EDT | Areal Flood Advisory | TAE | Leon | 2 hr |
| Aug 3, 3:12 PM EDT | Special Weather Statement | TAE | Madison | 48 min |
| Aug 3, 4:07 PM EDT | Special Weather Statement | TAE | Walton | 23 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.